Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Another weird symptom- opinion?

  • Please log in to reply
3 replies to this topic

#1 enjoytheride


    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 367 posts

Posted 08 September 2010 - 03:30 PM

First the good news for me- the hydroxychloroquin is still improving my strength. I have a water system that I have to maintain myself. For about two years, I have found I was unable to unscrew the filters and close the valves so had let the system go and got bottled water to drink.
This weekend I made myself face that it just had to be done. It would soon be plugged up and no water. I was surprised to go into the pump house and breeze through closing valves, unscrewing filters and cleaning it out. I simply had the physical strength to do it! Hooray!

Now for the bad (?) news. For the last few months I have had a strange thing going on with my breathing. At times when sitting or sleeping, I would find that I had a strange tightness in my breathing. I felt a bit stress like I had a weight on my chest but no real shortness of breath.
For awhile I though it was like having a head cold and not being able to get an easy breath. It was strangely worse laying on my left side. It has never happened when I am exercising or even walking around.

At first it would last a few minutes but last night it lasted for a couple of hours and I could not get it to go away as I had previously by changing positions.

Now since it comes and goes, I can't feel that it is the CREST causing problems. I wonder if it could be some asthma like thing.

Has anyone else had this happen and do you know if it means something serious? I've asked the doctor but it doesn't happen when I'm at the office naturally.

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 09 September 2010 - 03:24 AM

Hi Enjoytheride,

Did your doctor have nothing to say at all? When was your last set of PFT's and echo? Of course I'm not only not a doctor, I can't even find my medical dictionary, but I would think it is something that should be checked out. Better safe than sorry and at least your co-pay is probably helping to pay off a student loan. :lol:
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 enjoytheride


    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 367 posts

Posted 09 September 2010 - 04:35 AM

I had both in June. When I saw the rheumatologist, she said it was a wait and watch situation, whatever that meant. Probably not so bad as to need treatment?

I did have a visit with my family doctor who was looking at the computer screens and sort of reading to himself and he said that there were problems but she (the rheumatologist) didn't know whether it was due to CREST or not. So?

But I was wondering whether CREST lung issues would come and go so much.

#4 Sweet


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 09 September 2010 - 06:55 AM

Hi Enjoytheride,

First of, I would discuss it with your doctor. Secondly, it actually sounds like it could be anxiety or a panic attack. Many people have them, and think "But I'm not anxious" - they can still happen however. Also hormone imbalances can cause this. Give your doctor a call, so you don't have to worry. :flowers:
Warm and gentle hugs,

ISN Support Specialist
International Scleroderma Network (ISN)